MAUDE Adverse Event Report: DELTAPLUSH COIL, 10 SYS 2X2; NEUROVASCULAR EMBOLIZATION DEVICE

DELTAPLUSH COIL, 10 SYS 2X2; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DPL10020220
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The name of the initial reporter is unknown.The manufacturer representative was provided as the initial reporter name.Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by an affiliate, during a coil embolization of an unknown site, the deltaplush coil (dpl10020220, unknown lot number), was in the microcatheter (mc) and positioned in the patient, however, it was not possible for the doctor to detach the coil.There was no patient injury reported.It¿s unknown of the device is available for analysis.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: updated with product analysis.As reported by an affiliate, during a coil embolization of an unknown site, the deltaplush coil (dpl10020220, unknown lot number), was in the microcatheter (mc) and positioned in the patient, however, it was not possible for the doctor to detach the coil.There was no patient injury reported.No additional information is available.The device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The device is fully unsheathed.The resheathing tool has been advanced all the way to the green introducer.The device positioning unit (dpu) has been advanced until the hub is at the resheathing tool.The embolic coil is attached.There is a bend in the dpu core wire approximately 71 cm from the proximal end.The ball tip is intact.The embolic coil is kinked.The articulating joint is intact.The resistance heating (rh) coil has not heated.The v-notch of the resheathing tool is undamaged.The resistance of the device was measured with multimeter 70042-04d.Resistance measured 50.5 ¿, which is within the specification range of 48.5 ¿ 56.0 ¿ per pic-cspec55665 rev.5.The device was connected to lab detachment control box dcb000005-00 (dcb) c38341 with lab enpower control cable c10702 and the power was turned on.The system ready light illuminated.The embolic coil was immersed in warmed enzyme solution and the detach button was pressed.The embolic coil detached.Microscopic examination of the rh coil after detachment shows that it has heated.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint that the embolic coil failed to detach is not confirmed.The embolic coil detached correctly under lab conditions.The circumstances of the reported event are not known, and the concomitant dcb and connecting cable were not returned.Without the return of these devices, the cause of the reported event cannot be determined.The embolic coil of the returned device is kinked.Because the device was unsheathed when it was returned, it cannot be determined if the damage to the embolic coil is associated with the reported event, or if it took place afterwards.100% of devices are inspected for damage to the embolic coil during the final assembly.Thus, it is unlikely that the embolic coil was kinked when it left the manufacturing facility.Without a lot number to conduct a dhr review, it is not possible to determine if the reported failure could be related to the manufacturing process.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The following additional information was received, the lot for the deltaplush coil is s14429.An empower dcb and an empower cable (lot numbers unknown) were used in this case.Pre-deployment electrical check was performed.There was no low battery light seen during the case.Upon pressing the power button, all lights illuminated.All connections appear to fit properly without application of excessive force.There was no adverse event reported in association with the coil failure to detach.The procedure was completed with different cerenovus coils.No additional information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by an affiliate, during a coil embolization of an unknown site, the deltaplush coil (dpl10020220, s14429), was in the microcatheter (mc) and positioned in the patient, however, it was not possible for the doctor to detach the coil.There was no patient injury reported.Additional information received indicated that an empower dcb and an enpower cable (lot numbers unknown) were used in this case.Pre-deployment electrical check was performed.There was no low battery light seen during the case.Upon pressing the power button, all lights illuminated.All connections appear to fit properly without application of excessive force.There was no adverse event reported in association with the coil failure to detach.The procedure was completed with different cerenovus coils.No additional information is available.The deltaplush coil, 10 sys 2x2 was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.Based on the information provide and without the return of the device for analysis, the reported event of failure to detach could not be confirmed.Procedural and handling factors could have contributed to the reported event.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAPLUSH COIL, 10 SYS 2X2
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
MDR Report Key7244909
Report Number3008114965-2018-00524
Device Sequence Number13714125
Product Code KRD
UDI-Device Identifier00878528008040
UDI-Public00878528008040
Combination Product (Y/N)N
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue NumberDPL10020220
Device Lot NumberS14429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2018
Initial Date Received by Manufacturer 01/12/2018
Supplement Date Received by Manufacturer03/01/2018
03/27/2018
05/10/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date03/26/2018
04/02/2018
06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1